MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341359
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d 6b.Explantation date: (b)(6) 2024.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent primary breast augmentation with two 495cc mentor memoryshape breast implants.Post-operatively, the patient was diagnosed, via mri, with bilateral breast implant ruptures.As a result, the patient has been scheduled for breast implant removal surgery on (b)(6) 2024.This medwatch form is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On july 22, 2024, the mentor failure analysis lab received the device for evaluation.On july 24, 2024, mentor received additional information indicating that the patient's implants were replaced with the following devices: (left) 545cc mentor memorygel boost breast implant catalog: smhb545 lot: 9989717 sn: (b)(6) and (right) 545cc mentor memorygel boost breast implant catalog: smhb545 lot: 9989717 sn: (b)(6).In addition, during the removal surgery, the left implant was confirmed to be ruptured and the right to be intact.However, the product investigation results for the right implant identified a tear.On july 26, 2024, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the mentor memoryshape¿ tm+ 495cc breast implant had an area of siltex cracking on the posterior view.Leak testing was performed, according with mentor procedure, and it revealed a tear within the siltex cracking, measuring approximately 0.2 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19567759
Report Number1645337-2024-07377
Device Sequence Number17644352
Product Code FTR
UDI-Device Identifier00081317005100
UDI-Public(01)00081317005100(11)141218(17)191217(10)6889633(21)6889633-027
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2019
Device Catalogue Number3341359
Device Lot Number6889633
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale